Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 28, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Sep 16, 2021, 2:32 PM MDT for 12 counties in Montana. It took effect at Sep 17, 2021, 11:00 AM MDT. It was in force for 35 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 16, 2021, 2:32 PM MDT (20:32 UTC)
- In effect from
- Sep 17, 2021, 11:00 AM MDT
- Expired
- Sep 18, 2021, 10:00 PM MDT
- In force
- 35 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 6:49 PM MDT | NON-TSTM WND GST 50 | 2 Ese Saco, MT | MESONET STATION MTSCO 1.9 E SACO (MT DOT). |
| Sep 18, 9:52 PM MDT | NON-TSTM WND GST 63 | 2 E Fort Peck, MT | MESONET STATION GGWFP 2.4 E FORT PECK (GGWWFO). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138 WWUS85 KGGW 162032 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 232 PM MDT Thu Sep 16 2021 ...ELEVATED FIRE WEATHER CONDITIONS THIS WEEKEND... .Gusty winds and low humidity will prevail both Friday and Saturday. MTZ120-122-134>137-171200- /O.NEW.KGGW.FW.W.0028.210917T1700Z-210919T0400Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 232 PM MDT Thu Sep 16 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO 10 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 11 AM Friday to 10 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...From mid-day through evening on both Friday and Saturday. * WINDS...From the south 15 to 25 mph on Friday. Then from the southwest 15 to 25 mph on Saturday. Wind gusts on both days up to 35 mph. * RELATIVE HUMIDITY...Friday, as low as 15 percent. Saturday, as low as 10 percent. * TEMPERATURES...Friday, low to mid 70s. Saturday, mid 80s to lower 90s. * IMPACTS...New fire starts would spread toward the north and northeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
5 follow-up statements
365 WWUS85 KGGW 170833 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 233 AM MDT Fri Sep 17 2021 MTZ120-122-134>137-172200- /O.CON.KGGW.FW.W.0028.210917T1700Z-210919T0400Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 233 AM MDT Fri Sep 17 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...From mid-day through the evening both today and Saturday. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent today and as low as 10 percent Saturday. * TEMPERATURES...In the 70s today and 90s on Saturday. * IMPACTS...New fire starts would spread toward the north and northeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
705 WWUS85 KGGW 172039 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 239 PM MDT Fri Sep 17 2021 MTZ120-122-134>137-181200- /O.CON.KGGW.FW.W.0028.000000T0000Z-210919T0400Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 239 PM MDT Fri Sep 17 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...Through the evening both today and Saturday. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...Highs Saturday in the low to mid 90s. * IMPACTS...New fire starts would spread toward the north and northeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
650 WWUS85 KGGW 180840 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 240 AM MDT Sat Sep 18 2021 MTZ120-122-134>137-182200- /O.CON.KGGW.FW.W.0028.000000T0000Z-210919T0400Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 240 AM MDT Sat Sep 18 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...This afternoon and evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...90 to 95. * IMPACTS...New fire starts would spread toward the north and northeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
763 WWUS85 KGGW 182022 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 222 PM MDT Sat Sep 18 2021 MTZ120-122-134>137-190400- /O.CON.KGGW.FW.W.0028.000000T0000Z-210919T0400Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 222 PM MDT Sat Sep 18 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...This afternoon and evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...New fire starts would spread toward the north and northeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
396 WWUS85 KGGW 190413 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 1013 PM MDT Sat Sep 18 2021 MTZ120-122-134>137-190515- /O.EXP.KGGW.FW.W.0028.000000T0000Z-210919T0400Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 1013 PM MDT Sat Sep 18 2021 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... RHs continue to slowly recover with much cooler conditions moving in behind a cold front. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 16, 9:48 AM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, Sep 16, 9:48 AM MDT, 4 hours 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Glasgow MT 948 AM MDT Thu Sep 16 2021 .DISCUSSION... Sent an update this morning to more accurately represent the ongoing rain showers across many portions of northeast Montana, and their evolution through the rest of the day. Also of concern are the marginal fire weather conditions, but as elevated conditions of low humidity and gusty winds will only coincide for 2 to 3 hours today and uncertainty remains about tomorrow, will probably leave these periods alone and focus on the much more certain Saturday period for fire weather. Previous discussion: Isolated to scattered showers will continue across NE Montana for today, but accumulations will generally be within a few hundredths. Otherwise, the main challenge today and Friday will be dealing with elevated fire weather concerns given winds in the 15 to 25 mph, gusting to 35 mph range along with low afternoon relative humidity. Have decided to hold off on headlines on this as Saturday looks more serious ahead of the next cold front. There is more confidence that hot, dry, and gusty conditions ahead of the next cold front will lead to critical fire conditions Saturday afternoon and early evening. In fact, humidity levels as low as 10 percent are possible. In addition to fire weather, there are other concerns across NE Montana in the short term period as well. For one, breezy conditions will be enough for impacts on Fort Pack Lake, and so have issued a Lake Wind Advisory for today. It would not be surprising to see this repeated in the coming days. Lastly, the other concern to keep an eye on is the potential for frost Friday morning. Look for widespread low temperatures in the 30s across NE Montana for the first time this season before the next warm up gets underway into Saturday with a building ridge. Longer term ensembles show upper ridging shifting east with a new trough digging into the western U.S. and eventually influencing the Northern High Plains. Conditions may trend wetter for Monday or Tuesday with wetting rains possible, but continued spread in model solutions lends to decreased confidence at larger time scales. Nonetheless, this will be something to follow in the days ahead. && .AVIATION... VFR conditions are expected today but area terminals, especially KGDV and KSDY, could get isolated to widely scattered showers. In addition, breezy conditions are expected from 15Z-03Z today, northwest at 10 to 20 kts with gusts approaching 30 kts. && .FIRE WEATHER... Fire weather concerns are marginally elevated today (Sept 16th) and Friday (Sept 17th), bur our attention turns now to Saturday (Sept 18th), when critical fire weather conditions look much more convincing. Forecast issuance this afternoon will have some decision regarding this threat. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 9 PM MDT this evening For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 2:41 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 18 hr |
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.